-
x

Meet New Friends!

Recommended friends are based on your interests. Make sure they are up to date.

Friends
Kidzworld Logo

Substance Abuse in Teen Girls

Substance abuse is increasing among teenage girls who are trying to get the toned, sculpted look of models and Hollywood celebs. But what they may not realize is the dangerous side effects that come with using and abusing drugs. Read on to get the lowdown on performance enhancers.

Substance Abuse - Giving in to the Pressures

Teen athletes feel pressure to run faster, jump higher or swim stronger, so many turn to performance-enhancing drugs to fuel their competitive edge. However, guys aren't the only ones abusing these drugs. In the last few years, an alarming number of girls have been getting their hands on steroids and ephedrine to get bigger and stronger on the playing field. More often, these girls suffer from eating disorders and use performance enhancers to control their weight and reduce body fat.

Substance Abuse - Anabolic Steroids

Steroids are drugs that are similar to the male sex hormone, testosterone. Sure, they can make your muscles bulk up - biceps will bulge and abs will ripple - but the health risks are sky-high. They can make teen girls develop male characteristics, including smaller breasts, a deeper voice, irregular periods and excess facial and body hair (gross!). Steroids can also make pimples pop up, hair fall out and send you on aggressive, violent rampages dubbed "roid rages".

Substance Abuse - Ephedrine

For more than 5,000 years, the Chinese have been using ephedrine to treat asthma, lung infections and the common cold. But in the United States, it's sold in health food stores to enhance muscles and give you an extra boost of energy. Scientific studies claim ephedrine causes weight loss by increasing metabolism and burning fat when used in combination with caffeine, which is probably why young girls are jumping on the ephedrine bandwagon. However, abusing ephedrine can lead to serious consequences such as hypertension (high blood pressure), palpitations (rapid heart rate), memory loss, seizures, heart attacks and even death.

Substance Abuse - Just Say No

So it's true - steroids can make you more muscular and ephedrine may cause weight loss, but that's all on the outside. Using and abusing these drugs will create problems on the inside that can effect your health for the rest of your life. So before you even think about it, just say no! http://www.teenzeen.org/ is your source for teen drug abuse and alcohol prevention information.

Substance Abuse - Did U Know?

  • The use of performance enhancers has been on the rise since 1991. Today, about 5% of high school girls and 7% of middle school girls have admitted trying them at least once.
  • Common street names for steroids are roids, juice, gym candy, pumpers, stackers, balls and bulls.
  • Ephedrine is also known as ephedra, ma huang, Mormon tea and herbal ecstasy.
Related Stories:
20 Comments

Related Stories

From corked bats to sign stealers, Kidzworld takes a look at some of baseball's most in...
I'm scared of what I'm becoming. My parents died a month ago in a car accident - now I'm swearing...
Confused about Chemistry? Looking for simple answers? It's not that hard to follow if you break i...
F1116357314078

Would You Ever Try Steroids?

  • Yeah, I've already used them a few times.
  • Only if I desperately needed it to gain a little muscle.
  • I've thought about trying it, but they're way too dangerous.
  • No way!

Dear Dish-It In The Forums

skylar245
skylar245 posted in Friends:
"rainbowpoptart" wrote: "skylar245" wrote: Teacher said to wait for the Bus Driver and the counselor, she just talks to me and doesn't tell The Princible Then maybe try telling the principal yourself, and you should also report that the driver, teacher, and counselor haven't done anything to help you. If that fails, tell another trusted adult, like your mother. I'm sure someone you're close to would do their best to get justice. This is a major problem and it's a shame no one's done anything to help. ​No one listens to me anyway but my friends
reply about 7 hours
rainbowpoptart
rainbowpoptart posted in Friends:
"skylar245" wrote:Teacher said to wait for the Bus Driver and the counselor, she just talks to me and doesn't tell The Princible Then maybe try telling the principal yourself, and you should also report that the driver, teacher, and counselor haven't done anything to help you. If that fails, tell another trusted adult, like your mother. I'm sure someone you're close to would do their best to get justice. This is a major problem and it's a shame no one's done anything to help.
reply about 7 hours
skylar245
skylar245 posted in Friends:
"rainbowpoptart" wrote: "skylar245" wrote: My bus driver does NOTHING about it EVEN IF HE SEE'S IT! he only wrote the two girls up but not the girl that hit me Then report them to a teacher or the school counselor. Behaviour like that is not acceptable in the slightest. ​Teacher said to wait for the Bus Driver and the counselor, she just talks to me and doesn't tell The Princible
reply about 7 hours
rainbowpoptart
rainbowpoptart posted in Friends:
"skylar245" wrote:My bus driver does NOTHING about it EVEN IF HE SEE'S IT! he only wrote the two girls up but not the girl that hit me Then report them to a teacher or the school counselor. Behaviour like that is not acceptable in the slightest.
reply about 7 hours
skylar245
skylar245 posted in Friends:
"rainbowpoptart" wrote: "skylar245" wrote: Rainbowpoptart they don't just say things, it CAN get physical for a few days! like once someone punched me in shoulder because I blocked them hitting my stomach, and two girls who shall remain nameless fought on the bus, Physical? Well my gosh, report them to an authority figure! You can't let them get away with that kind of stuff. ​My bus driver does NOTHING about it EVEN IF HE SEE'S IT! he only wrote the two girls up but not the girl that hit me
reply about 7 hours